Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 21, NWS Gray, ME

June 19, 2006Belknap County, Merrimack County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 19, 2006, 6:13 PM EDT for Belknap County, Merrimack County, New Hampshire. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2006, 6:13 PM EDT (22:13 UTC)
Expired
Jun 19, 2006, 7:00 PM EDT
In force
47 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

Counties Belknap County, NH, Merrimack County, NH

The radar

The Portland,ME radar (KGYX), 127 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:01 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 192213
SVRGYX
NHC001-013-192300-
/O.NEW.KGYX.SV.W.0021.060619T2213Z-060619T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
613 PM EDT MON JUN 19 2006

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE...
  MERRIMACK COUNTY IN CENTRAL NEW HAMPSHIRE...

* UNTIL 700 PM EDT

* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE      
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS    
  WERE LOCATED ALONG A LINE EXTENDING FROM MEREDITH TO               
  BRADFORD...AND MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WARNER AND MEREDITH BY 620 PM EDT...
  HOPKINTON BY 625 PM EDT...
  SUNCOOK...CONCORD AND FRANKLIN BY 635 PM EDT...
  CANTERBURY...TILTON...TILTON-NORTHFIELD AND LACONIA BY 640 PM
  EDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4370 7152 4372 7152 4370 7146 4354 7122
      4311 7145 4318 7189 4321 7192 4320 7202
      4321 7204 4328 7208

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:47 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 19, 3:47 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
347 PM EDT MON JUN 19 2006

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
SEVERE THUNDERSTORM WATCH IN EFFECT TIL 10 PM FOR ALL BUT KNOX AND
WALDO COUNTIES OF MAINE. SOME ACTION REQUIRING WARNINGS ALREADY
UNDERWAY WITH MAIN SHIELD OF ACTIVITY JUST INTO WESTERN VT AT THIS
TIME. SEE LATEST WATCH/WARNING ISSUANCES FOR DETAILED INFO.
OTHERWISE... THIS PRE-FRONTAL TROUGH MOVES THROUGH THIS
AFTERNOON/THIS EVENING WITH ASSOCIATED SHOWER/THUNDERSTORM
ACTIVITY. THEREAFTER...SOME DEGREE OF CLEARING BEHIND THIS
ACTIVITY...SO COUPLED WITH SOUPY AIR MASS...EXPECT FOG FORMATION
OVERNIGHT. EXPECT THIS FOG TO EVENTUALLY BURN OFF OVER EASTERN
SECTIONS...THOUGH ADVANCING CLOUD SHIELD MAY IMPEDE BURNOFF OVER
WESTERN SECTIONS. ACTIVITY ASSOCIATED WITH TUES FRONT BEGINS
SOMETIME AFTER NOON OVER WESTERN SECTIONS AND SLOWY WORKS ITS WAY
EASTWARD WITH ACTIVITY BEGINNING AROUND EVENING TIME. AS FOR
GRIDS...WENT MOSTLY WITH BLEND OF GFS/MET GUIDANCE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...FOCUSING ON SEVERE WEATHER
PRODUCTS AT THE MOMENT...SO WILL KEEP THIS BRIEF. SEVERAL SHORT
WAVES CROSS THE REGION DURING THE EXTENDED PORTION OF THE
FORECAST. THIS WILL BRING THE GREATEST CHANCE FOR SHOWERS DURING
THE MID AFTERNOON THROUGH EARLY EVENING HOURS FOR MUCH OF THE WEEK.

MODELS VARY FROM RUN TO RUN REGARDING RAIN FROM COASTAL LOW MOVING
THROUGH SOUTHERN NEW ENGLAND LATE IN THE WEEKEND INTO MONDAY.
STILL VERY EARLY TO TELL FINAL SOLUTION. FOR NOW WE WILL ADD A
CHANCE OF RAIN TO THE MONDAY FORECAST.

PICK OF THE WEEK APPEARS TO BE WEDNESDAY.
&&

.AVIATION...THUNDERSTORM ACTIVITY THROUGHOUT THE FORECAST AREA THROUGH
THE EVENING. BARELY VFR WITH HAZE LIMITING VSBY TO 6 MILES OR
LESS FOR THE REST OF THE AFTERNOON/EARLY EVENING. CONDITIONS DROP TO
IFR/LIFR OVERNIGHT IN HAZY/HUMID AIR MASS WITH DEVELOPMENT OF FOG.
SLOW TO IMPROVE ON TUE.

&&

.MARINE...SCA TONIGHT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...AIR STAGNATION ADVISORY FOR MEZ023>028 UNTIL 8 PM MONDAY.
  ...SEVERE THUNDERSTORM WATCH # 511 IN EFFECT FOR MEZ007>009-
  MEZ012>014-MEZ018>027 UNTIL 10 PM.

NH...AIR STAGNATION ADVISORY FOR NHZ013-014 UNTIL 8 PM MONDAY.
  ...SEVERE THUNDERSTORM WATCH # 551 IN EFFECT FOR NHZ001>010-
  NHZ013-014 UNTIL 10 PM.

MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 6 PM MONDAY.
&&

JC
Hazardous weather outlook, Jun 19, 3:47 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
347 PM EDT MON JUN 19 2006

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-202000-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
347 PM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE...
CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW
HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE
MERRIMACK RIVER MA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS EVENING.
A LONG LINE OF THUNDERSTORMS WILL PUSH INTO NEW HAMPSHIRE AND
WESTERN MAINE FROM VERMONT THIS EVENING. A FEW STORMS WILL
CONTAIN DAMAGING WINDS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...
SPOTTERS...PLEASE CALL THE NATIONAL WEATHER SERVICE WITH SEVERE
WEATHER REPORTS OF DAMAGING WINDS OR HAIL THIS EVENING.

JC

In the hours before

Special weather statement, Jun 19, 4:09 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
409 PM EDT MON JUN 19 2006

NHZ003-005-007-192145-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-
409 PM EDT MON JUN 19 2006

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND GRAFTON
COUNTY THROUGH 545 PM EDT...

AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM  MILES NORTHWEST OF PLAINFIELD...OR ABOUT 6
MILES SOUTHWEST OF WHITE RIVER JUNCTION...MOVING NORTHEAST AT 35
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
PLAINFIELD...CROYDON...CORNISH...GRANTHAM...LEBANON...HANOVER...
ENFIELD...LYME...CANAAN AND ORANGE THROUGH 545 PM EDT.

AS THIS STORM PASSES...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA
TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN
INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN
LOCALIZED STREET FLOODING.

OTHER STRONG THUNDERSTORMS WILL AFFECT WESTERN NEW HAMPSHIRE AFTER
430 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM.

HAYES
Special weather statement, Jun 19, 4:12 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
412 PM EDT MON JUN 19 2006

MEZ007-008-192115-
NORTHERN FRANKLIN-NORTHERN OXFORD-
412 PM EDT MON JUN 19 2006

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 515 PM EDT...

AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF
OQUOSSOC...OR ABOUT 15 MILES SOUTHWEST OF RANGELEY...MOVING NORTHEAST
AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN
AND AROUND OQUOSSOC...RANGELEY...MADRID...DALLAS...REDINGTON AND
STRATTON THROUGH 515 PM EDT.

AS THESE STORMS PASS...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA
TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN
INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN
LOCALIZED STREET FLOODING.

ALSO...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM.

MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.

HAYES
Special weather statement, Jun 19, 4:53 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
453 PM EDT MON JUN 19 2006

MEZ007-NHZ001-002-192130-
NORTHERN COOS-NORTHERN OXFORD-SOUTHERN COOS-
453 PM EDT MON JUN 19 2006

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY
THROUGH 530 PM EDT...

AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES NORTHWEST OF DIXVILLE NOTCH TO 9 MILES SOUTHEAST OF
COLEBROOK TO 7 MILES NORTHWEST OF LANCASTER...MOVING NORTHEAST AT 40
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND STRATFORD...PITTSBURG...DIXVILLE NOTCH...CLARKSVILLE...
GUILDHALL...GROVETON...MILLSFIELD...STARK...DUMMER AND WILSONS MILLS
THROUGH 530 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Jun 19, 5:08 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
508 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             LEBANON                 43.39N 70.85W
06/19/2006  E0.88 INCH       YORK               ME   PUBLIC

0451 PM     HAIL             LEBANON                 43.39N 70.85W
06/19/2006  E0.75 INCH       YORK               ME   PUBLIC

&&

JOHNC
Local storm report, Jun 19, 5:08 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...COR FOR EVENT LOCATIONS
NATIONAL WEATHER SERVICE GRAY ME
508 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             LEBANON                 LAT/LONG MISSING
06/19/2006  E0.88 INCH       GRAFTON
                                                     PUBLIC

0451 PM     HAIL             LEBANON                 LAT/LONG MISSING
06/19/2006  E0.75 INCH       GRAFTON
                                                     PUBLIC
&&

JOHNC
Local storm report, Jun 19, 5:18 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
518 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     RANGELEY                44.97N 70.64W
06/19/2006                   FRANKLIN           ME   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN RANGELEY.

&&

HAYES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 5:13 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton47 min
Jun 19, 5:41 PM EDTSevere Thunderstorm WarningGYXMerrimack, Sullivan34 min
Jun 19, 5:46 PM EDTSevere Thunderstorm WarningGYXCarroll44 min
Jun 19, 5:57 PM EDTSevere Thunderstorm WarningGYXBelknap, Grafton18 min
Jun 19, 6:28 PM EDTSevere Thunderstorm WarningGYXCarroll47 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.